Thunderstorm Wind, Cedar
- When
- July 16, 6:13 AM CST
- Where
- Cedar County, Cane Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.583, -93.750
Several large tree limbs were downed from severe thunderstorm wind gusts.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 16, 3:57 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT FRI JUL 16 2004 ...MESOSCALE CONVECTIVE DISCUSSION... CONVECTION SOUTHEAST OF KANSAS CITY HAS LOST ITS BOW ECHO STRUCTURE AND HAS ASSUMED MORE OF A SCATTERED UPDRAFT APPEARANCE ALONG THE LEADING EDGE OF RESIDUAL COLD POOL. AREA PROFILERS ARE MEASURING AROUND 50 KNOTS AT AROUND 300MB NEAR THE STORM COMPLEX. THESE UNSEASONABLY HIGH WIND SPEEDS SHOULD RESTRENGTHEN THE COLD POOL THROUGH VERTICAL MOMENTUM TRANSFER OVER THE NEXT COUPLE OF HOURS. HENCE...FURTHER DEVELOPMENT OF STRONG TO SEVERE STORMS ARE LIKELY ACROSS CENTRAL AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM. CRAMER .DISCUSSION... SHORT TERM (TODAY - SUNDAY)... ACTIVE WEATHER IS IMMINENT FOR TODAY AS A COMPLEX OF STORMS IS UNDERWAY UP IN THE CORN BELT OF NORTHERN MISSOURI AND SOUTHERN IOWA. FORWARD PROPAGATING CORFIDI VECTORS AND THE 850 - 300 MB THICKNESS PATTERN SUGGESTS THAT THIS COMPLEX WILL PEEL SOUTH SOUTHEAST OVERNIGHT AND AFFECT MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. THE TYPICAL SUMMER TIME MOISTURE AXIS IS ALIGNED OVER EASTERN KANSAS WHICH WILL PROVIDE SUFFICIENT FUEL FOR A LONG LASTING MCS...ESPECIALLY AFTER THE 925 - 900 MB JET BECOMES MORE ACTIVE. GIVEN THE DEGREE OF DEEP LAYER SHEAR AND ELEVATED INSTABILITY...ORGANIZED CONVECTION WITH THE POTENTIAL FOR PRODUCING SEVERE WIND GUSTS IS LIKELY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS TODAY WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. THIS SLOW MOVING BOUNDARY WILL EVENTUALLY CLEAR SOUTHERN MISSOURI LATE TONIGHT ALLOWING A MORE STABLE AND MUCH DRIER AIRMASS TO SPREAD ACROSS THE REGION...ULTIMATELY ENDING PRECIPITATION CHANCES. CLOUDS AND PRECIPITATION WILL LIMIT TEMPERATURES TODAY SO I LOWERED MAXES INTO THE LOW AND MID 80S OVER MOST LOCATIONS. PLEASANT CONDITIONS ARE EXPECTED FOR THE END OF THE WEEKEND WITH LOW HUMIDITY AND SLIGHTLY COOLER TEMPERATURES. NO PRECIPITATION IS EXPECTED FROM SATURDAY THROUGH MUCH OF NEXT WEEK. LONG TERM (MONDAY - FRIDAY)... MID RANGE MODELS SUGGEST PERSISTENCE WITH UPPER RIDGE OVER THE WESTERN CONUS. THIS LEAVES EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS UNDER THE INFLUENCE OF STRONG UPPER NORTHWEST FLOW. THIS WILL KEEP MOISTURE AT BAY FOR THE TIME OF YEAR WHICH WILL LIKELY KEEP THINGS DRY FOR A FEW DAYS. A DECENT TEMPERATURE GRADIENT WILL SET UP ACROSS THE CWA WITH READINGS ANYWHERE FROM 6 TO 9 DEGS WARMER OUT WEST THAN OVER CENTRAL MISSOURI. BY THURSDAY NIGHT OR FRIDAY...THE GFS AND ECMWF SUGGEST THAT A POTENT SHORTWAVE WILL MIGRATE THROUGH THE NORTHWEST FLOW AND DRAG IN A COLD FRONT. THIS WILL LIKELY BE OUR ONLY CHANCES FOR PRECIP NEXT WEEK GIVEN THE UNSEASONABLY DRY AIRMASS. && .AVIATION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATER THIS MORNING. THIS COMPLEX WILL ULTIMATELY LOWER FLIGHT CONDITIONS AT THE SGF AND JLN TAFS...ALONG WITH MOST MISSOURI TWEB ROUTES. THIS ACTIVE WEATHER SHOULD EXIT THE REGION BY LATE TONIGHT AS A COLD FRONT SWEEPS THROUGH SOUTHERN MISSOURI...BRINGING IN A DRIER AIRMASS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. CRAMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 328 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 328 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF PENNIES. LOCALIZED AREAS OF FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING AND AGAIN THIS AFTERNOON. DISCUSSION: A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL APPROACH EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI EARLY THIS MORNING. STRONG INSTABILITY IN CONJUNCTION WITH UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL ACT TO INTENSIFY THUNDERSTORMS BEYOND SEVERE LIMITS. GIVEN THE WARM ATMOSPHERE IN PLACE...WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ACROSS AREAS ALONG THE KANSAS AND MISSOURI BORDER INCLUDING EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. A FEW OF THESE STORMS WILL HAVE A TENDENCY TO TRAIN OVER THE SAME LOCATIONS...INCREASING THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THIS AFTERNOON OVER THE ENTIRE OUTLOOK AREA. CRAMER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>057-066>070-077>081-088>096-101>105-161400- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD- MILLER-MORGAN-NEWTON-OZARK-POLK-PULASKI-ST. CLAIR-STONE-TANEY-VERNON- WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG... SPRINGFIELD AND STOCKTON. 350 AM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 645...IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MCDONALD...MILLER...MORGAN...NEWTON...OZARK...POLK...PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. COPIOUS AMOUNTS OF MOISTURE...STRONG INSTABILITY...AND UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL CREATE AN ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS DURING MUCH OF THE MORNING TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED NEAR THE KANSAS CITY AREA...AND WILL PROGRESS SOUTHWARD INTO AREAS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS EARLY THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ALONG WITH HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && CRAMER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>057-066>070-077>081-088>096-101>105-161400- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD- MILLER-MORGAN-NEWTON-OZARK-POLK-PULASKI-ST. CLAIR-STONE-TANEY-VERNON- WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG... SPRINGFIELD AND STOCKTON. 411 AM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 645...IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MCDONALD...MILLER...MORGAN...NEWTON...OZARK...POLK...PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. COPIOUS AMOUNTS OF MOISTURE...STRONG INSTABILITY...AND UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL CREATE AN ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS DURING MUCH OF THE MORNING TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED NEAR THE KANSAS CITY AREA...AND WILL PROGRESS SOUTHWARD INTO AREAS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS EARLY THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ALONG WITH HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && CRAMER
The Springfield radar (KSGF), 50 km away, was scanning. The volume nearest the first event began at 12:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were downed from severe thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413704.